Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jan 21, 2018, 11:00 PM CST for Little River County, Sevier County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 11:00 PM CST (05:00 UTC)
- Expired
- Jan 21, 2018, 11:45 PM CST
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Little River County, AR, Sevier County, AR
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
| Jan 21, 9:59 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
791
WUUS54 KSHV 220500
SVRSHV
ARC081-133-220545-
/O.NEW.KSHV.SV.W.0004.180122T0500Z-180122T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1100 PM CST SUN JAN 21 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Southwestern Little River County in southwestern Arkansas...
Southeastern Sevier County in southwestern Arkansas...
* Until 1145 PM CST
* At 1100 PM CST, a severe thunderstorm was located over Foreman,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Foreman, Wilton, Ben Lomond, Oak Grove, Wallace, Arden, Browntown
and Bellview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
A tornado watch remains in effect until 400 AM CST for southwestern
Arkansas...and northeastern Texas.
LAT...LON 3378 9398 3359 9440 3360 9444 3363 9446
3363 9445 3364 9445 3364 9447 3365 9448
3375 9447 3385 9429 3397 9411
TIME...MOT...LOC 0500Z 230DEG 49KT 3374 9437
HAIL...0.88IN
WIND...60MPH
$$
061 follow-up statement
108
WWUS54 KSHV 220533
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1133 PM CST SUN JAN 21 2018
ARC081-133-220545-
/O.CON.KSHV.SV.W.0004.000000T0000Z-180122T0545Z/
Little River AR-Sevier AR-
1133 PM CST SUN JAN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CST
FOR CENTRAL LITTLE RIVER AND SOUTHEASTERN SEVIER COUNTIES...
At 1132 PM CST, a severe thunderstorm was located over Ben Lomond, or
10 miles north of Ashdown, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and penny size hail. This storm has shown
some weakening.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Wilton, Ben Lomond, Oak Grove and Browntown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
A tornado watch remains in effect until 400 AM CST for southwestern
Arkansas.
LAT...LON 3378 9398 3368 9421 3374 9425 3379 9426
3384 9426 3397 9411
TIME...MOT...LOC 0532Z 231DEG 47KT 3383 9410
HAIL...0.75IN
WIND...60MPH
$$
06What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 9:54 PM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Jan 21, 9:54 PM CST, 1 hour 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
954 PM CST Sun Jan 21 2018
.UPDATE...
Will be quick as we continue to track a long lived Super Cell
which has likely produced a tornado across several counties in
Northeast Texas. Low level shear is very strong ahead of the cold
front/dryline merger which was located just west of our CWA as of
10pm. New Tornado Watch will be forthcoming soon which will take
in the remainder of SW AR and Deep East Texas as well as much of
NW LA and will await it's issuance before a new updated zone
package is sent forth. Otherwise, did increase pops along and
aheadof the approaching cold front for the remainder of the
night.
Thanks for the coordination SPC.
13
&&
.PREV DISCUSSION... /issued 614 PM CST Sun Jan 21 2018/
AVIATION...
For the ArkLaTex, VFR for now with looming wx just a couple of
hrs away for TYR/GGG as dryline near DFW ahead of a cold front
gathers up the Gulf moisture. SHV likely just after midnight. The
HRRR model is showing a line of TS progressing over the area
during the evening/overnight hrs. Tornado watch for E TX until
05Z with expectation for some strong/severe storms as winds
remain breezy off the Gulf S10-20KT with higher gusts. Low level
climb winds are S/SW 25-45KT near speed shear criteria with broad
SW flow aloft for flight levels increasing to 100KT by FL320.
/24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 51 62 37 60 / 100 10 0 0
MLU 57 64 38 58 / 100 30 0 0
DEQ 44 56 32 56 / 70 10 0 0
TXK 47 59 35 57 / 90 10 0 0
ELD 52 61 36 58 / 100 10 0 0
TYR 46 61 36 59 / 40 10 0 0
GGG 47 61 36 59 / 90 10 0 0
LFK 51 64 36 62 / 90 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ070-071.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>003-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>153.
&&
24/13Hazardous weather outlook, Jan 21, 12:19 PM CST, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1219 PM CST Sun Jan 21 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1219 PM CST Sun Jan 21 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... An upper-level storm system across the Southern Plains combined with a surface low and trailing cold front will increase showers and thunderstorms across the Four State Region late this afternoon. The storms will develop into a squall line and spread East from Eastern Oklahoma and North Texas across the forecast area during the evening and overnight. Strong to severe thunderstorms will be possible with damaging winds the main threat along with a few tornadoes. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms possible on Friday night into Saturday night as an upper-low and surface front move across the region. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed late this afternoon and overnight.
In the hours before
Local storm report, Jan 21, 9:52 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
952 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM TSTM WND DMG 1 SE DE KALB 33.50N 94.60W
01/21/2018 BOWIE TX FIRE DEPT/RESCUE
DAMAGE TO HOME REPORTED ON FM990, UNKNOWN
INJURIES OR DETAILS AT THIS TIME.
&&
25Local storm report, Jan 21, 9:54 PM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
954 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 W DE KALB 33.51N 94.64W
01/21/2018 BOWIE TX FIRE DEPT/RESCUE
POWER LINES DOWN REPORTED ON US 259S.
&&
25Special weather statement, Jan 21, 9:56 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
956 PM CST SUN JAN 21 2018
TXZ096-108>110-220445-
Camp TX-Red River TX-Franklin TX-Titus TX-
956 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN...TITUS...
NORTHWESTERN CAMP AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 1045 PM
CST...
At 956 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarksville to 6 miles southwest of
Wilkerson to near Scroggins. Movement was northeast at 60 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mount Pleasant, Clarksville, Boxelder, Wilkerson, Scroggins,
Winfield, Avery, Annona, Miller's Cove, Harts Bluff, Monticello,
Cuthand and English.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for northeastern
Texas.
LAT...LON 3322 9508 3365 9506 3372 9479 3354 9475
3316 9489 3299 9515 3300 9515 3300 9516
3298 9516 3296 9519 3296 9524
TIME...MOT...LOC 0356Z 220DEG 52KT 3363 9502 3328 9504 3303 9519
24Special weather statement, Jan 21, 10:00 PM CST, 1 hour before
Special Weather Statement
National Weather Service Shreveport LA
1000 PM CST SUN JAN 21 2018
TXZ125-136-137-220430-
Upshur TX-Gregg TX-Smith TX-
1000 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHEASTERN
UPSHUR AND WESTERN GREGG COUNTIES UNTIL 1030 PM CST...
At 959 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Gilmer to 6 miles west of Liberty City.
Movement was northeast at 50 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Gilmer, Clarksville City,
East Mountain, Diana, Liberty City, West Mountain, Union Grove,
Warren City and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for northeastern
Texas. A tornado watch also remains in effect until 400 AM CST for
northeastern Texas.
LAT...LON 3273 9492 3277 9470 3265 9470 3241 9483
3239 9511
TIME...MOT...LOC 0359Z 229DEG 42KT 3272 9489 3243 9505
24Local storm report, Jan 21, 10:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1021 PM CST SUN JAN 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM TSTM WND DMG 3 SSW DE KALB 33.47N 94.63W
01/21/2018 BOWIE TX BROADCAST MEDIA
MINOR STRUCTURAL DAMAGE TO HOMES EAST SIDE
OF 259, ON 44 JUST NORTH OF FM 4230, SEVERAL
CHICKEN HOUSES DESTROYED, TREES AND POWER
POLES DAMAGED.
&&
25Special weather statement, Jan 21, 10:41 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1041 PM CST SUN JAN 21 2018
ARZ059-OKZ077-TXZ097-220530-
Little River AR-McCurtain OK-Bowie TX-
1041 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LITTLE RIVER...
SOUTHEASTERN MCCURTAIN AND NORTHWESTERN BOWIE COUNTIES UNTIL 1130 PM
CST...
At 1040 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Us 259 And I 30 Intersection to 6 miles
southwest of Arkinda. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
New Boston, Foreman, De Kalb, Winthrop, Dalby Springs, Arkinda,
Wallace, Tom and Almont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma...and northeastern Texas. A tornado watch also remains in
effect until 400 AM CST for southwestern Arkansas...and northeastern
Texas.
LAT...LON 3382 9430 3382 9426 3380 9423 3344 9442
3331 9469 3331 9473 3333 9475 3341 9475
3377 9457 3385 9430
TIME...MOT...LOC 0440Z 222DEG 52KT 3331 9478 3372 9456
24The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 8:41 PM CST | Severe Thunderstorm Warning | SHV | Sevier | 49 min |
| Jan 21, 9:44 PM CST | Tornado Warning | SHV | Little River, Sevier | 46 min |
| Jan 21, 10:11 PM CST | Tornado Warning | SHV | Howard, Little River, Sevier | 35 min |
| Jan 21, 10:31 PM CST | Tornado Warning | SHV | Hempstead, Howard, Sevier | 35 min |
| Jan 22, 3:25 AM CST | Lake Wind Advisory | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.